Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 36, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 18, 2020, 2:48 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 18, 2020, 3:00 PM MDT. It was in force for 45 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 18, 2020, 2:48 AM MDT (08:48 UTC)
- In effect from
- Oct 18, 2020, 3:00 PM MDT
- Expired
- Oct 20, 2020, 12:00 PM MDT
- In force
- 45 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 1:12 AM MDT | NON-TSTM WND GST 59 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Oct 19, 2:32 AM MDT | NON-TSTM WND GST 58 | 13 Ne Centennial, WY | MESONET STATION WY26 12.6 NE CENTENNIAL (WYDOT). |
| Oct 19, 3:06 AM MDT | NON-TSTM WND GST 58 | 13 Ne Centennial, WY | MESONET STATION WY26 12.6 NE CENTENNIAL (WYDOT). |
| Oct 19, 4:46 AM MDT | NON-TSTM WND GST 57 | 1 Ene Buford, WY | BUFORD WYDOT SITE. SUSTAINED WINDS 41 MPH. |
| Oct 19, 4:56 AM MDT | NON-TSTM WND GST 60 | Skyline, WY | MESONET STATION KSKL SKYLINE (WYDOT). |
| Oct 19, 5:46 AM MDT | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 19, 6:32 AM MDT | NON-TSTM WND GST 64 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH. |
| Oct 19, 6:36 AM MDT | NON-TSTM WND GST 57 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Oct 19, 9:46 AM MDT | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Oct 19, 9:46 AM MDT | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 19, 9:56 AM MDT | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Oct 19, 9:56 AM MDT | NON-TSTM WND GST 70 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 19, 2:32 PM MDT | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | MESONET STATION KARL - ARLINGTON ALONG I-80 (WYDOT). |
| Oct 19, 3:52 PM MDT | NON-TSTM WND GST 61 | Arlington, WY | SUSTAINED 49 MPH. |
| Oct 19, 4:04 PM MDT | NON-TSTM WND GST 62 | Arlington, WY | SUSTAINED 45 MPH. |
| Oct 19, 9:12 PM MDT | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | COOPER COVE BY ARLINGTON. |
| Oct 19, 11:02 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Oct 20, 12:30 AM MDT | NON-TSTM WND GST 58 | 4 W Laramie, WY | ASOS STATION KLAR LARAMIE AIRPORT - LAR. |
| Oct 20, 2:56 AM MDT | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 20, 5:02 AM MDT | NON-TSTM WND GST 58 | 13 Ne Centennial, WY | MESONET STATION WY26 12.6 NE CENTENNIAL (WYDOT). |
| Oct 20, 5:02 AM MDT | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 20, 7:30 AM MDT | NON-TSTM WND GST 72 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| Oct 20, 8:20 AM MDT | NON-TSTM WND GST 59 | 2 Wnw Centennial, WY | MESONET STATION FW6033 CENTENNIAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS75 KCYS 180848 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 248 AM MDT Sun Oct 18 2020 WYZ110-190000- /O.UPG.KCYS.HW.A.0023.201019T0000Z-201019T1800Z/ /O.NEW.KCYS.HW.W.0036.201019T0000Z-201020T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 248 AM MDT Sun Oct 18 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...West to southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...6 PM MDT Today until Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-190000- /O.NEW.KCYS.ZF.Y.0013.201018T0848Z-201018T1500Z/ /O.NEW.KCYS.HW.A.0024.201019T0600Z-201019T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 248 AM MDT Sun Oct 18 2020 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...Freezing fog early this morning, frequently reducing visibilities to one quarter of a mile or less. Strong winds developing late tonight and continuing through Monday afternoon. West winds 35 to 45 MPH with gusts up to 65 MPH expected. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Freezing Fog Advisory until 9 AM MDT this morning. High Wind Watch from Midnight tonight until 3 PM MDT Monday. * IMPACTS...Hazardous travel due to very low visibilities and potential for slick roadways. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ WYZ117-118-181500- /O.NEW.KCYS.ZF.Y.0013.201018T0848Z-201018T1500Z/ South Laramie Range Foothills-Central Laramie County- Including the cities of Whitaker, Federal, Horse Creek, and Cheyenne 248 AM MDT Sun Oct 18 2020 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Visibility to one quarter of a mile or less in freezing fog. * WHERE...South Laramie Range, South Laramie Range Foothills, and the Interstate 25 corridor in central Laramie County including the city of Cheyenne. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility and potential frost on bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ CLH
9 follow-up statements
525 WWUS75 KCYS 181452 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 852 AM MDT Sun Oct 18 2020 WYZ116-182300- /O.EXP.KCYS.ZF.Y.0013.000000T0000Z-201018T1500Z/ /O.CON.KCYS.HW.A.0024.201019T0600Z-201019T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 852 AM MDT Sun Oct 18 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...FREEZING FOG ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Freezing Fog Advisory until 9 AM MDT this morning. High Wind Watch from Midnight tonight until 3 PM MDT Monday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ117-118-181600- /O.EXP.KCYS.ZF.Y.0013.000000T0000Z-201018T1500Z/ South Laramie Range Foothills-Central Laramie County- Including the cities of Whitaker, Federal, Horse Creek, and Cheyenne 852 AM MDT Sun Oct 18 2020 ...FREEZING FOG ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... WYDOT webcams are showing slowly improving conditions in the Summit areas thus the freezing fog advisory will be allowed to expire at 9 AM MDT. $$ WYZ110-182300- /O.CON.KCYS.HW.W.0036.201019T0000Z-201020T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 852 AM MDT Sun Oct 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...West to southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...6 PM MDT Today until Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
786 WWUS75 KCYS 182005 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 205 PM MDT Sun Oct 18 2020 WYZ116-200200- /O.UPG.KCYS.HW.A.0024.201019T0600Z-201019T2100Z/ /O.EXB.KCYS.HW.W.0036.201019T0600Z-201020T1800Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 205 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range * WHEN...From midnight tonight to noon MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$ WYZ117-200200- /O.EXB.KCYS.HW.W.0036.201019T0600Z-201020T1800Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 205 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range Foothills * WHEN...From midnight tonight to noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$ WYZ110-200200- /O.EXT.KCYS.HW.W.0036.201018T2100Z-201020T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 205 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...West to southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$
471 WWUS75 KCYS 182034 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 234 PM MDT Sun Oct 18 2020 WYZ110-191200- /O.CON.KCYS.HW.W.0036.201018T2100Z-201020T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 234 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...West to southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$ WYZ116-117-191200- /O.CON.KCYS.HW.W.0036.201019T0600Z-201020T1800Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 234 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range. * WHEN...From midnight tonight to noon MDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$
540 WWUS75 KCYS 190206 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 806 PM MDT Sun Oct 18 2020 WYZ110-191200- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 806 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...West to southwest winds 35 to 50 mph with gusts up to 70 mph. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs, especially along Interstate 80 near Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ116-117-191200- /O.CON.KCYS.HW.W.0036.201019T0600Z-201020T1800Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 806 PM MDT Sun Oct 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range and Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...From Midnight Tonight to Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
932 WWUS75 KCYS 190924 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 324 AM MDT Mon Oct 19 2020 WYZ115-200000- /O.EXB.KCYS.HW.W.0036.000000T0000Z-201020T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 324 AM MDT Mon Oct 19 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Laramie Valley including Laramie. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$ WYZ110-116-117-200000- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 324 AM MDT Mon Oct 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range and Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Through Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
978 WWUS75 KCYS 192043 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 243 PM MDT Mon Oct 19 2020 ...High Winds Will Continue Today... WYZ110-116-117-201200- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 243 PM MDT Mon Oct 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range and Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Through Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ115-200000- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 243 PM MDT Mon Oct 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Laramie Valley including Laramie. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel could be difficult, especially for high profile vehicles. Use caution if you must drive. There will be a high risk for vehicle blow overs, especially along north to south oriented roads. && $$
908 WWUS75 KCYS 192341 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 541 PM MDT Mon Oct 19 2020 WYZ115-200045- /O.EXP.KCYS.HW.W.0036.000000T0000Z-201020T0000Z/ Laramie Valley- Including the cities of Bosler and Laramie 541 PM MDT Mon Oct 19 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Sustained winds diminished to 20 to 25 mph with gusts to 35 mph late this afternoon. The threat for high winds has ended and the High Wind Warning will be allowed to expire at 6 PM MDT. $$ WYZ110-116-117-201200- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 541 PM MDT Mon Oct 19 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Sustained west winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range and Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Through Noon MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
250 WWUS75 KCYS 200729 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 129 AM MDT Tue Oct 20 2020 WYZ110-116-117-201800- /O.CON.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 129 AM MDT Tue Oct 20 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Sustained west winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Interstate 80 near Arlington. South Laramie Range and Foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Through Noon MDT Today. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including camping and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
594 WWUS75 KCYS 201804 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1204 PM MDT Tue Oct 20 2020 ...High Wind Warning Has Expired... WYZ110-116-117-201915- /O.EXP.KCYS.HW.W.0036.000000T0000Z-201020T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1204 PM MDT Tue Oct 20 2020 ...HIGH WIND WARNING HAS EXPIRED... Wind gusts up of 40-50mph may still be possible through the afternoon period along the I-80 corridor, but will subside near sunset closer to 30mph wind gusts. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 17, 11:42 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 17, 11:42 PM MDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1142 PM MDT Sat Oct 17 2020
.UPDATE...
Issued at 620 PM MDT Sat Oct 17 2020
High Wind Warnings were allowed to expire at 6 PM MDT as winds were
diminishing. The cold front has pushed southwest across the plains
of southeast WY and NE Panhandle with winds shifting to northeasterly.
The temperature at Cheyenne dropped 20 degrees during the past two
hours. Temperatures were in the 30s and 40s over the NE Panhandle
and portions of southeast WY. Light snow was observed at Chadron
and Alliance, and additional bands of light snow will slowly spread
south toward Wheatland, Torrington and Scottsbluff this evening.
&&
.SHORT TERM...(This evening through Monday)
Issued at 300 PM MDT Sat Oct 17 2020
A High Wind Warning continues for the Snowy Foothills, Laramie
Valley, and Central Laramie County until 6:00 PM MDT. These areas
are expected to receive wind gusts up to 70 MPH. A colder air
mass will arrive in our region shortly which will bring wind gusts
down across the region. Temperatures will begin to decrease
significantly. The apparent or "feel-like" temperatures will range
in the lower 20s in the north Nebraska Panhandle and northeastern
parts of Wyoming. Some areas in our CWA will receive a rain and
snow mix. Northern parts of our CWA such as Douglas, Lusk and
Chadron, NE could receive 0.1-0.5 inches of snowfall.
Additionally, cloud clover in our area will continue with overcast
skies until Monday. Strong unidirectional flow soundings, GFS,
and the NAM suggest strong wind gusts picking up in the Foothills
once again early Monday morning thus a High Wind Watch is in
effect for that area from 0Z Monday to 18Z Monday.
.LONG TERM...(Monday night through Saturday)
Issued at 344 AM MDT Sat Oct 17 2020
The weather pattern through the extended period remains unsettled,
with broad cyclonic flow aloft providing a continuous feed of mid/
upper level disturbances and periodic cold frontal passages. Daily
chances for rain or snow showers can be expected with daytime high
temperatures fluctuating between the 40s and 60s. These waves will
also be accompanied by several chances for strong winds across the
wind prone areas of southeast Wyoming.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1142 PM MDT Sat Oct 17 2020
MVFR to IFR conditions continue from KCYS east into the Panhandle
as area showers move through the region. Concern remains for low
cigs and fog formation through the morning hours that may bring in
some LIFR conditions that will gradually improve through the late
morning. Otherwise diurnal gusty winds increasing again around
15z.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Sat Oct 17 2020
Cold front moving into the Nebraska Panhandle and southeast Wyoming
east of the Laramie Range this afternoon. South and west of this
front...westerly winds remain elevated with High Wind Warnings in effect
through 6PM this evening. Northeast winds behind the front will usher
in colder air and chances for light rain/snow to the northern Panhandle.
Lighter winds expected overnight. Strong winds return Sunday evening into
Monday as front gets forced east into Nebraska as another low pressure
system tracks across Montana. Areas along and west of the Laramie Range
likely to experience strong winds through the day Monday. Afternoon
humidity expected to remain above critical levels Monday. Pattern change
still expected towards the end of the week as low pressure begins
to dominate the Pacific Northwest. Could see widespread snow Friday and
Saturday next week as a Pacific storm system moves into the area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Sunday evening through Monday morning for
WYZ110.
NE...None.
&&
UPDATE...MAJ
SHORT TERM...AW
LONG TERM...CLH
AVIATION...WM
FIRE WEATHER...GCCHazardous weather outlook, Oct 17, 6:06 PM MDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 606 PM MDT Sat Oct 17 2020 NEZ002-003-019>021-095-096-WYZ101-102-107-108-190015- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- 606 PM MDT Sat Oct 17 2020 This hazardous weather outlook is for portions of the Nebraska Panhandle...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Light to moderate snow is expected this evening and overnight from east central Wyoming into north and central Nebraska Panhandle. An inch or two of accumulation is expected, with localized 2 to 3 inches possible along the Pine Ridge. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ054-055-WYZ103>106-109-111>119-190015- Kimball County-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 606 PM MDT Sat Oct 17 2020 This hazardous weather outlook is for portions of the Nebraska Panhandle...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT A cold front will stall along the Laramie Range tonight. Gusty westerly winds of 30 to 40 mph will gradually subside west of the Laramie Range. Northeasterly winds of 10 to 20 mph will prevail east of the front. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ110-190015- North Snowy Range Foothills- 606 PM MDT Sat Oct 17 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT Westerly winds of 25 to 35 mph with gusts to 50 mph will slowly diminish tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong winds are expected to redevelop Sunday evening and linger into Monday morning. Gusts of 60 to 70 mph will be possible. A High Wind Watch remains in effect. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:48 AM MDT | High Wind Watch | CYS | Albany, Laramie | 11 hr |
| Oct 18, 2:48 AM MDT | Freezing Fog Advisory | CYS | Albany, Laramie | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.